Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Apr 27, 2021, 2:16 AM CDT for Jackson County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 2:16 AM CDT (07:16 UTC)
- Expired
- Apr 27, 2021, 3:15 AM CDT
- In force
- 59 min
- Issued by
- NWS La Crosse, WI
County Jackson County, WI
The radar
The La Crosse radar (KARX), 43 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 601 m²/s²
- 0-3 km storm-relative helicity
- 897 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WWUS83 KARX 270716
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
216 AM CDT Tue Apr 27 2021
WIZ034-042-270815-
Jackson-Monroe-
216 AM CDT Tue Apr 27 2021
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN JACKSON
AND NORTHERN MONROE COUNTIES...
At 214 AM CDT, a strong thunderstorm was located near North Bend, or
15 miles northwest of Sparta, moving east at 25 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Millston, Cataract, Irving, Melrose, Warrens, Shamrock, Pigeon Creek
Campground, The North Flowage, I 94 Exit 135, Jellystone Park Near
Warrens, I 94 Exit 128, Four Corners, The Rezin Landing Strip, Lost
Falls Campground, Kirby, Highways 27 And 71 and County Roads I And I
I.
This includes INTERSTATE 94 between MILE MARKERs 125 and 140.
LAT...LON 4406 9091 4407 9091 4407 9107 4418 9108
4425 9046 4406 9043
TIME...MOT...LOC 0714Z 268DEG 23KT 4410 9097
$$
DASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Apr 26, 10:54 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 26, 10:54 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1054 PM CDT Mon Apr 26 2021 .UPDATE... Issued at 1053 PM CDT Mon Apr 26 2021 Some elevated instability exists along the edge of the elevated cap near 700 mb and there will likely be some bubbling of storms along it tonight. At 03Z, the edge of the cap appeared to be from nwrn IA to north of KLSE then east toward GRB. Have shifted the slight chance / isolated rain chances to concentrate near and north of I-90 on that corridor where some weak sloped moisture transport convergence is causing enough saturation to release the potential instability. It appears 500 J/Kg is on this axis now, and growing overnight to as much as 1000 J/Kg. With about 30 kts of bulk shear from about 700 mb to 300 mb, cannot rule out an elevated hail storm with a brief pulse to quarter sized hail if all goes right. && .SHORT TERM...(This evening through Tuesday) Issued at 252 PM CDT Mon Apr 26 2021 Broad upper ridging was found centered over the Mississippi Valley early this afternoon. The ridge axis is slowly being displaced eastward as a deepening trough takes hold west of the Rockies. An interesting dynamic/thermodynamic setup is taking shape downstream of this trough over the nation's midsection. General area of low pressure at the surface was found over western NE early this afternoon with a warm front cutting eastward near the MN/IA border and then southeastward into northern IL. This front was just edging into our southern counties with an accompanying resurgence of warm air advection along and out ahead of it. This has produced a widespread stratocumulus deck over the area, further complicating the temperature forecast. RAP/HRRR have consistently been showing drier air holding on near the surface, with a rather shallow stratocu deck. Thus, they have been trending mainly dry for the rest of this afternoon with the exception of fgen driven showers across Taylor and northern Clark counties. That band of frontogenesis will sag slightly southward along with the warm front heading into tonight. Meanwhile low level moisture will gradually increase as a low level jet deals a glancing blow of moisture transport into the area, mainly south of the front. This will favor a chance of showers further south, mainly along and south of I-90 tonight, particularly in southwest WI. NAMnest and NMM had been suggesting this, and recent HRRR runs are starting to show the same potential. Coverage looks to be isolated to scattered with only light rainfall amounts. Rain and thunder chances will be the main forecast concerns heading into Tuesday and will largely be dictated by the position of the warm front...making for a tricky overall forecast. Consensus now favors the front setting up across our far south on Tuesday, casting doubt on how warm the northern 2/3 of the forecast area may get. Far southern counties still look to approach 80 degrees, but some areas north of I-94 could possibly stay in the 50s. Instability will largely be dictated by where the front sets up, but anything surface- based will be confined to near and south of the front. North of the front, instability will be elevated given the pronounced warm nose aloft. HREF suggests <1000 J/kg of MUCAPE north of the front where shortwave energy and deep layer shear will be most pronounced. CAMs have shown very little consistency, so confidence is rather low, but general trend has been for convection initiating upstream and then spreading northeastward into our area, mainly north of I-90. If thunderstorms develop, mainly in the afternoon timeframe, would have to monitor for some elevated hailers with steep mid-level lapse rates in place. .LONG TERM...(Tuesday night through Monday) Issued at 252 PM CDT Mon Apr 26 2021 Large scale troughing edges into the area Tuesday night, with continued chances for scattered showers and storms. As Tuesday's front sags southeastward overnight, surface low pressure will ride along the front and clip or pass just south of the far southern portion of the area into early Wednesday morning. Given elevated instability/shear lagging to the northwest of the surface low/front, in conjunction with modest mid-level lapse rates around 6-7 C/km during the evening, can't completely rule out a stronger storm or two if something can develop along or south of the CAPE gradient. Hail would be the primary hazard given strong capping to surface- based convection. Lingering instability falls off Wednesday morning as the post- frontal atmosphere cools, but large scale troughing with embedded shortwave energy lingers into Thursday before finally pushing east, providing lingering shower chances. High pressure finally builds in for Friday, providing quieter weather. Details become murky for the weekend into early next week, as upper level ridging to our west begins to flatten a bit and a series of shortwaves moves through the flow into our area, providing renewed precipitation chances. Given placement/timing uncertainty, will stick with the NBM PoPs. Temperature-wise, highs look to be cooler for Wednesday into Friday, mainly in the 50s and 60s, before warmer air builds in from the west again for the weekend and a return to the 70s becomes possible. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1053 PM CDT Mon Apr 26 2021 Have continued with very much the same flavor of the previous TAFs at the airfields, concentrating on good lifting in the afternoon Tuesday and higher rain chances to pull down the CIGS into MVFR. Otherwise, isolated storms are possible overnight near or north of the airfields. For now have included VCSH with low confidence on the number of storms /probably isolated/ and location /probably north of airfields/. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && UPDATE...Baumgardt SHORT TERM...Kurz LONG TERM...Lee AVIATION...Baumgardt
Hazardous weather outlook, Apr 27, 12:48 AM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1248 AM CDT Tue Apr 27 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-280600- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1248 AM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight Isolated thunderstorms. Lightning and large hail will be the primary hazards with the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms are possible Tuesday into Tuesday night. Lightning and hail are possible with stronger storms. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny nofwd
In the hours before
Local storm report, Apr 27, 1:41 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
141 AM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM HAIL TREMPEALEAU 44.01N 91.44W
04/27/2021 E0.75 INCH TREMPEALEAU WI PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
CZLocal storm report, Apr 27, 1:43 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
143 AM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM HAIL 2 WSW GALESVILLE 44.07N 91.39W
04/27/2021 E0.75 INCH TREMPEALEAU WI PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
CZLocal storm report, Apr 27, 1:44 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
144 AM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL TREMPEALEAU 44.01N 91.43W
04/27/2021 E1.00 INCH TREMPEALEAU WI PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
CZLocal storm report, Apr 27, 2:06 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
206 AM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM HAIL 4 NE NEW AMSTERDAM 44.04N 91.27W
04/27/2021 M0.70 INCH LA CROSSE WI NWS EMPLOYEE
A LOT OF DIME-SIZED HAIL.
&&
CZLocal storm report, Apr 27, 2:08 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
208 AM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM HAIL 4 NE NEW AMSTERDAM 44.04N 91.27W
04/27/2021 M0.75 INCH LA CROSSE WI NWS EMPLOYEE
&&
CZSpecial weather statement, Apr 27, 2:16 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
216 AM CDT Tue Apr 27 2021
WIZ034-042-270815-
Jackson-Monroe-
216 AM CDT Tue Apr 27 2021
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN JACKSON
AND NORTHERN MONROE COUNTIES...
At 214 AM CDT, a strong thunderstorm was located near North Bend, or
15 miles northwest of Sparta, moving east at 25 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Millston, Cataract, Irving, Melrose, Warrens, Shamrock, Pigeon Creek
Campground, The North Flowage, I 94 Exit 135, Jellystone Park Near
Warrens, I 94 Exit 128, Four Corners, The Rezin Landing Strip, Lost
Falls Campground, Kirby, Highways 27 And 71 and County Roads I And I
I.
This includes INTERSTATE 94 between MILE MARKERs 125 and 140.
LAT...LON 4406 9091 4407 9091 4407 9107 4418 9108
4425 9046 4406 9043
TIME...MOT...LOC 0714Z 268DEG 23KT 4410 9097
DASThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:26 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 49 min |
| Apr 27, 1:13 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, Trempealeau | 47 min |
| Apr 27, 1:25 AM CDT | Special Weather Statement | ARX | La Crosse | 20 min |
| Apr 27, 1:49 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 41 min |
| Apr 27, 2:33 AM CDT | Special Weather Statement | ARX | Buffalo, Trempealeau | 57 min |
| Apr 27, 3:24 AM CDT | Special Weather Statement | ARX | Adams | 36 min |
| Apr 27, 3:44 AM CDT | Special Weather Statement | ARX | Clark | 46 min |
| Apr 27, 4:35 AM CDT | Special Weather Statement | ARX | Taylor | 40 min |
| Apr 27, 5:20 PM CDT | Special Weather Statement | ARX | Trempealeau | 55 min |
| Apr 27, 3:56 PM CDT | Special Weather Statement | ARX | Dodge | 64 min |
| Apr 27, 4:38 PM CDT | Special Weather Statement | ARX | Olmsted, Wabasha | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.